MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 36"(90CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 36"(90CM) 3-0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number D8955
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: this product was supplied for foot surgery in (b)(6) of 2021.The sutures have not dissolved after a year and a half and are currently located in the patient¿s feet.* what is the total number of products involved in this event? not sure.* by note added "the sutures have not dissolved after a year and a half and are currently located in the patient¿s feet" it is known the event occur during multiple patient procedures, what is the total number of procedures? 2 procedures * have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).Zero * if this event occurred in multiple procedures, please provide the following information for each patient event.* were there any alleged deficiencies noted with the device/s that could have contributed to the patients post-operative complications as mentioned in the event description? no * was there any medical or surgical intervention performed (product removed; re-operation; re-closure; drainage)? if so, please specify.Yes, products removed * there was a prescription for steroids or antibiotics for the patient¿s recovery? if yes, please provide medication name, route and dose.No * what is the lot number? banner health refuses to provide the information * what is the most current condition of patient/s? same.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The following additional information was requested from the patient: was the suture removed in physician¿s office? was a reoperation necessary to remove the suture and re-close the wound? was anesthesia used during the removal of the suture? what was the surgery performed in (b)(6) 2022? what was the surgery performed in (b)(6) 2022? related medwatch reports:2210968-2023-06048 and (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a foot surgery about 1.5 years ago and suture was used.The absorbable suture has not dissolved in a year and a half.The surgeon recently removed 2 of the stitches along with the growth surrounding the stitches and had them sent to a lab.There are several other stitches still in the foot that will be taken out another time.The stitches are painful.The hospital's lack of response makes me wonder if your product was even involved at this point.Additional information was requested.

Brand Name
MONOCRYL SUTURE 36"(90CM) 3-0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17592445
Report Number2210968-2023-06049
Device Sequence Number18364558
Product Code GAN
UDI-Device Identifier10705031031692
UDI-Public10705031031692
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD8955
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Initial Report FDA Received Date08/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown